Recall on Baby Tylenol Motrin and other liquid suspentions
Thank goodness nothing in my cupboard is up there, but I had to run and check! Thanks for the warning.
Layla, acetaminophen (the active ingredient in Tylenol) is safe - when taken or given correctly - with the right dosage - in the time frame specified for no more than the amount of days specified. It's when people go over that dosage amount or don't measure correctly by using cooking teaspoons, not medicine spoons, syringes, etc, that overdoses occur in children (and adults for that matter). People don't take into consideration also that one of their medicines might have acetaminophen in it on top of the tylenol they are taking. (Cold medicines, Percocet, Vicodin, etc.) Plus they take it more than the recommended days in a row, all of that can lead up to liver damage. Label instructions or more importantly, doctor's orders need to be followed closely, because you are right in the fact that it can and will cause liver damage if too much is taken. When we are talking about little ones like we have, it's easy to overdose them if you don't follow the directions carefully. This article explains it well - http://www.emaxhealth.com/1024/90/32017/...
Layla - posted on 05/02/2010
Generics won't save you. You need to know the actual DRUG that it is, or you'll still get the same side-effects... Correct me if I'm wrong, but I think Tylenol is ascetemenetol (however you spell it! ) :P
As I understand it, it can and has caused liver failure. To the tune of 62 lives a year in the U.S., last I heard....( I heard it either on NPR or BBC)
Katherine - posted on 05/02/2010
McNeil Consumer Healthcare is initiating this voluntary recall because some of these products may not meet required quality standards. This recall is not being undertaken on the basis of adverse medical events. However, as a precautionary measure, parents and caregivers should not administer these products to their children. Some of the products included in the recall may contain a higher concentration of active ingredient than is specified; others may contain inactive ingredients that may not meet internal testing requirements; and others may contain tiny particles. While the potential for serious medical events is remote, the company advises consumers who have purchased these recalled products to discontinue use.
Really comforting huh? Especially since I just GAVE it to my daughter. Thank GOD they have a margin of error.
Diana - posted on 05/01/2010
All my meds were listed. Which is scary cause my 8 1/2 month old just had her shots and I gave her the Tylenol infant drops. My 5 1/2 year had a fever and I gave her the Children's Motrin. I have had these meds for a while with no side effects.
Krista - posted on 05/01/2010
For any Canadians, here is the scoop from Johnson & Johnson's website (there's nothing on Health Canada's site yet):
"In Canada, the impact is limited to Children’s MOTRIN® and Infant’s MOTRIN® liquid suspension products and Children’s TYLENOL® Cough & Runny Nose liquid suspension only. No other Canadian product is impacted"
Join Circle of Moms
Sign up for Circle of Moms and be a part of this community! Membership is just one click away.Join Circle of Moms